Alert archive / New York / Special Marine Warnings in 2017
Special Marine Warning 70, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 1, 2017, 4:15 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 1, 2017, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 1, 2:46 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 1, 2:46 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 246 PM EDT Tue Aug 1 2017 .SYNOPSIS... Summertime warmth and humidity will lead to hit and miss afternoon showers and thunderstorms through Thursday. A weak low and cold front will cross the region Friday and Friday night, allowing for numerous showers and thunderstorms and a return to much cooler temperatures by Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... Diurnally driven cumulus and showers/thunderstorms will taper off by mid evening. The surface high pressure center will begin shifting toward the Mid-Atlantic states again providing mainly clear skies and light winds overnight. Expect another muggy night with most overnight lows slipping back into the upper 50s to mid 60s, along with patchy Southern Tier river valley fog. Wednesday should be a near repeat of today. Daytime heating bringing marginal instability during the afternoon. This should be able to generate widely scattered to scattered hit and miss convection, mainly confined to interior lake breeze boundaries. 850 mb temperatures holding roughly in the 14 to 15 C range supporting highs in the lower to mid 80s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Wednesday evening most of the convection will diminish with the loss of daytime heating. A few scattered showers may linger into the night from the western Southern Tier into the western Finger Lakes. The next weak mid level trough will approach Western NY late Wednesday night and may support a few more scattered showers before daybreak Thursday. On Thursday another weak mid level shortwave will cross the area. Moisture will be a little deeper than Wednesday, so expect better coverage of showers and thunderstorms during the afternoon. Lake breeze boundaries will again play an important role in storm initiation and track, with the best coverage from the western Southern Tier into the Genesee Valley and western Finger Lakes. Winds will be southwest again, but with increased moisture and forcing the stable lake shadows may not completely prevent convection northeast of the lakes with widely scattered showers and storms possible in these areas as well. Scattered showers and isolated thunderstorms will continue through Thursday night in a broad/weak warm advection regime ahead of a more significant system moving into the western Great Lakes. Friday and Friday night a sharp mid level trough and associated seasonably deep surface low will track ENE across the central Great Lakes. The surface cold front will move east across our region Friday night. Increasing large scale ascent, abundant moisture and instability will support more numerous showers and thunderstorms Friday afternoon and evening developing on lake breeze boundaries, a pre-frontal trough, and eventually the actual cold front. The quality of the forcing and moisture will likely overcome any stable lake shadows later in the day. As far as hazardous weather potential goes, shear will be limited Wednesday and Thursday given the weak forcing and flow aloft. Locally enhanced low level shear along lake breeze boundaries may still support an isolated strong storm. PWAT rises to 1.3 inches Wednesday and 1.5 inches Thursday, supporting chances for locally heavy rainfall especially if storms train along the lake breeze boundaries. Deep layer shear and large scale support will improve Friday with the approach of the stronger trough. This may support some risk for more numerous strong storms, although degree of instability remains in question with potential for warm sector clouds and showers early in the day. Temperatures will be warm through the period with highs in the lower to mid 80s at lower elevations away from lake influences. Lows Wednesday night and Thursday night will be in the mid to upper 60s on the lake plains and lower 60s in the cooler Southern Tier valleys and Lewis County. Cooler and less humid air will arrive late Friday night behind the cold front. && .LONG TERM /SATURDAY THROUGH TUESDAY/... After a week of mid summer warmth and moderate humidity, a cooler airmass will build into the Great Lakes and New England over the weekend and early next week as a longwave trough becomes established across the northeast quarter of the nation. The base of the mid level trough will move through the region Saturday and may support a few scattered showers. These will end Saturday evening as weak high pressure briefly builds into the eastern Great Lakes. A few scattered showers may return by Sunday as a weak east/west oriented warm front develops over the southern Great Lakes. A better chance of rain will arrive by Monday as low pressure moves from the Ohio Valley into New England. Temperatures will bottom out on Saturday, with cool air aloft and some cloud cover keeping lower elevations in the lower 70s with mid to upper 60s for higher terrain. Sunday and Monday highs will be back into the mid 70s at lower elevations, roughly 5 degrees below average for mid summer. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... High pressure over the Ohio Valley will keep mainly VFR through tonight. Widely scattered showers and thunderstorms inland from the lake breezes is expected to continue through early evening, with very localized MVFR/IFR possible. Tonight, again expect mainly clear skies with the threat for Valley Fog again in the Southern Tier where MVFR Vsby had been included at KJHW per LAMP guidance. Outlook... Wednesday...Mainly VFR. A chance of widely scattered afternoon showers and thunderstorms. Local IFR in Southern Tier valley fog early morning. Thursday...VFR/MVFR. A chance of showers and thunderstorms. Friday...Areas of MVFR. Showers and thunderstorms likely. Saturday and Sunday...Mainly VFR. && .MARINE... High pressure over the Ohio Valley will keep a relatively weak pressure gradient over the lower Great Lakes through Thursday. Widely scattered showers and thunderstorms each afternoon and evening will be most likely inland along lake breezes but any stray storm drifting over the lake may produce locally higher winds and waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM.../HITCHCOCK LONG TERM...HITCHCOCK AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Aug 1, 5:08 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 508 AM EDT Tue Aug 1 2017 NYZ001>008-010>014-019>021-085-020915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 508 AM EDT Tue Aug 1 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widely scattered thunderstorms are expected to develop Wednesday afternoon and evening, especially from the western Southern Tier into the western Finger Lakes. Scattered to numerous thunderstorms are expected again Thursday afternoon and evening. Some of these storms may contain very heavy rainfall, small hail, and gusty winds. More widespread thunderstorms are expected Friday afternoon and evening as a strong cold front crosses the region. A few of these storms may become severe with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 508 AM EDT Tue Aug 1 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Thursday afternoon and evening, with more widespread thunderstorms expected Friday as a strong cold front crosses the region. Some of these storms may contain gusty winds and locally higher waves. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:19 PM EDT | Special Weather Statement | BUF | Niagara | 26 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | BUF | Orleans | 41 min |
| Aug 1, 6:58 PM EDT | Special Weather Statement | BUF | Monroe | 47 min |
| Aug 1, 7:17 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 43 min |
| Aug 1, 7:53 PM EDT | Special Weather Statement | BUF | Monroe | 37 min |
| Aug 1, 7:54 PM EDT | Special Marine Warning | BUF | 66 min |
Nearby
Special Marine Warnings in New York, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.